MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL
Model Number M00517770
Medical Device Problem Codes Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Note: this report pertains to one of the two devices used on the same patient.Refer to manufacturer report# 3005099803-2022-07928 for the associated device information.It was reported to boston scientific corporation on december 29, 2022, that an agile esophageal otw fully covered stent was implanted in the lower esophagus to treat a perforation during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous and was not dilated prior to stent placement.The patient was regularly monitored with imaging after stent placement.On (b)(6) 2022, during a routine follow-up, imaging showed the agile esophageal otw fully covered stent (the subject of this report) had migrated.Egd with stent replacement procedure was performed and the agile esophageal otw fully covered stent was removed from the patient with forceps.A second agile esophageal otw fully covered stent (the subject of mfr.Report # 3005099803-2022-07928) was deployed; however, during removal of the delivery system, the second agile esophageal stent got caught on the delivery catheter and the stent was removed together with the delivery system.The procedure was completed with another agile esophageal stent.There were no patient complications reported as a result of this event.Note: it was reported that the agile esophageal otw fully covered stent was implanted in the lower esophagus to treat a perforation.Per the agile esophageal fully covered otw stent system instructions for use (ifu), "the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas." the agile esophageal otw stent is not indicated for perforation.
 
Event or Problem Description
Note: this report pertains to one of the two devices used on the same patient.Refer to manufacturer report# 3005099803-2022-07928 and 005099803-2022-07929 for the associated device information.It was reported to boston scientific corporation on december 29, 2022, that an agile esophageal otw fully covered stent was implanted in the lower esophagus to treat a perforation during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous and was not dilated prior to stent placement.The patient was regularly monitored with imaging after stent placement.On december 17, 2022, during a routine follow-up, imaging showed the agile esophageal otw fully covered stent (the subject of this report) had migrated.Egd with stent replacement procedure was performed and the agile esophageal otw fully covered stent was removed from the patient with forceps.A second agile esophageal otw fully covered stent (the subject of mfr.Report # 3005099803-2022-07928) was deployed; however, during removal of the delivery system, the second agile esophageal stent got caught on the delivery catheter and the stent was removed together with the delivery system.The procedure was completed with another agile esophageal stent.There were no patient complications reported as a result of this event.Note: it was reported that the agile esophageal otw fully covered stent was implanted in the lower esophagus to treat a perforation.Per the agile esophageal fully covered otw stent system instructions for use (ifu), "the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas." the agile esophageal otw stent is not indicated for perforation.It was reported that after a complete deployment of the second agile esophageal stent (the subject of mfr.Report # 3005099803-2022-07928), a bsc clip broke.The physician grabbed the stent retrieval suture when trying to grab the clip.The stent was then pulled out from the patient while retrieving the broken clip.In the physician's assessment, there was no alleged malfunction against the second agile esophageal stent.Note: it was reported that the guidewire used during the procedure was a.025 short wire.Per the agile esophageal fully covered otw ifu, the required guidewire to use is a 0.038 in (0.97 mm), stiff-bodied 260 cm guidewire with floppy tip.The user did not follow the required guidewire for the procedure.
 
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on january 13, 2023.Block h6: imdrf device code a010402 captures the reportable event of stent migration.

Brand Name
AGILE ESOPHAGEAL OTW
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16136819
Report Number3005099803-2022-07929
Device Sequence Number6704623
Product Code ESW
UDI-Device Identifier00191506006648
UDI-Public00191506006648
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model NumberM00517770
Device Catalogue Number1777
Device Lot Number0029169175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexUnknown
Patient Weight84 KG